MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-013
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was returned to the manufacturer on 08 mar 2022.The device has been returned to the manufacturer.The device evaluation and investigation have begun, but have not been completed.A supplemental mdr will be submitted when the device evaluation and investigation are complete.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to cied system/pocket infection.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.The physician attempted extraction of both leads, using a spectranetics 16f glidelight laser sheath.The physician then switched to a spectranetics 13f tightrail sub-c rotating dilator sheath on the two leads.While working to remove the ra lead, the tightrail sub-c device became stuck on the lead, requiring additional intervention to remove the device from the lead, but was successful (mdr #1721279-2022-00048).The 16f glidelight device was used again, and the ra lead was successfully extracted.Attempting removal of the rv lead, the physician used the 16f glidelight device, then switched to a spectranetics tightrail (long) device.This device became stuck on the rv lead, at the area of the lead's superior vena cava (svc) coil, requiring intervention to remove the device from the rv lead, but was successful (mdr #1721279-2022-00049).Once out of the body, there was dense, calcific tissue visible at the distal tip of the tightrail (long) device.After this, the physician alternated devices in order to extract the rv lead, using the 16f glidelight device and then a new tightrail (long) device was opened and used to successfully extract the rv lead.The procedure was completed, with no reported patient harm.This report captures the tightrail sub-c device present on the ra lead when it became stuck on the lead, requiring intervention for lead removal.
 
Additional Manufacturer Narrative
G3: the device evaluation and investigation were completed on 16 mar 2022.H3: device evaluation: the device was returned and evaluated by a cross functional team.Biologics were seen in the distal tip of the device.Blades were retracted, in the proper position, and concentric with the outer band.With the handle halves separated, biologics were seen on the inside of each handle, and the trigger tabs showed normal to heavy wear.Looking at the barrel and sleeve, severe biologics were seen throughout.The home track corner was sheared off and the sleeve does not pass drop test due to the biologics.During manual actuation, the blades extend and retract as intended.Other than biologics, no other foreign material was seen in the devices shaft.After soaking, biologics were still seen in the distal tip of the device and the barrel sleeve passed the drop test after biologics were cleaned off.This failure is due to biological build-up causing the lead to become stuck within the shaft of the device.H6: investigation findings and conclusions codes populated after device evaluation and investigation completed.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13737433
Report Number1721279-2022-00048
Device Sequence Number4685250
Product Code DRE
UDI-Device Identifier00813132022808
UDI-Public(01)00813132022808(17)231129(10)FRQ21L29A
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number560-013
Device Catalogue Number560-013
Device Lot NumberFRQ21L29A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL (LONG) DILATOR SHEATHS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale